MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ALPHAVAC; ASPIRATION THROMBECTOMY CATHETER

ANGIODYNAMICS, INC. ALPHAVAC; ASPIRATION THROMBECTOMY CATHETER
Model Number 25-302
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 01/09/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices were returned to the manufacturer for physical evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4) reference report 1317056-2025-00019- device 1 of 3.(b)(4) reference report 1317056-2025-00020- device 2 of 3.(b)(4) reference report 1317056-2025-00021- device 3 of 3.
 
Event or Problem Description
An angiodynamics senior territory manager reported that a patient expired during an off-label alphavac procedure.It was reported that the mass that was being removed had embolized to the lung, resulting in the patient's expiration.The following was reported from the tech who was scrubbed in for the procedure: "the patient was a 26-year-old male with advanced metastatic cancer and he had a tumor that was blocking his ivc/ra.He was terminal but this tumor was causing renal and liver failure and they wanted to improve his quality of life before he died.Dr.(b)(6) started out by trying to snare the tumor piece by piece with an ensnare and the ono device.Early in the procedure we saw on the echo how he had pulled off a big piece, but it fell out of the snare and we didn't know where i went.(b)(6) went on and was taking pieces of the tumor out.He switched from the snare to the alphavac at some point (22fr) and it worked okay.We had an issue with it at one point ((b)(4)) but i can't remember what happened with it which is why we opened another one.The patient started coding at one point and we opened the 18fr version ((b)(4)).The dilator wouldn't pass through the whole device as much as dr.Dave elison pushed.They got it to work at one point and the patient recovered (on rocket fuel though).Then later on anesthesia said he was having a pe so we took a pic of the pa (he only had an lpa as his right lung was removed) and 2/3 of it was blocked.Patient then started coding again.While patient was receiving cpr, we wanted to put the 18 alphavac up there but couldn't get the dilators to work.We opened a second one ((b)(4)).They basically had the same dilator problems but he just shoved it in i think and it didn't get anything out.Pretty sure we put the 22fr one up there too but i can't remember.All of them got nothing.Then we opened the penumbra indigo and it also got nothing.After a lot of cpr and the fact that he wasn't a candidate for advanced msc they called it.It was probably a big piece of the tumor that embolized and got lodged up there and wouldn't come out.It was a very high stress case.Basically, the physician had issues getting the dilators to go in.Also, the way the 22fr one is flared at the tip resulting in the physician having a had a hard time making it go in." despite good faith effort attempts, no further details have been provided.Device 2 of 3.
 
Additional Manufacturer Narrative
Correction: initial medwatch was inadvertently submitted under an incorrect mfr report number.The initial will be resubmitted under the correct mfr report number, 1319211-2025-00004.

Brand Name
ALPHAVAC
Common Device Name
ASPIRATION THROMBECTOMY CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21341037
Report Number1317056-2025-00020
Device Sequence Number19795680
Product Code QEZ
UDI-Device IdentifierH787253020
UDI-PublicH787253020
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K211081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-302
Device Lot Number5828558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date02/09/2025
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age26 YR
Patient SexMale